MAUDE Adverse Event Report: DATASCOPE CORP. MEGA 8FR. 50CC IAB WITH ACCESSORIES, US ONLY; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. MEGA 8FR. 50CC IAB WITH ACCESSORIES, US ONLY; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0296-01U
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided we will send a supplemental report with our additional findings.Complaint record id #(b)(4).
 
Event or Problem Description
After inserting two mega 8 fr 50cc iab catheters in the same patient, the user encountered the following alarms on the cardiosave iabp: "check iab catheter" and "leak in iab system." as a result, therapy could not be initiated, and the patient¿s circulatory support had to be managed with alternative medications.While both alarms are catheter-related, a service technician had inspected the cardiosave iabp earlier that day and found no malfunctions.This suggests that the issue is likely with the iab catheters rather than the pump itself.
 
Additional Manufacturer Narrative
Updated fields: b4, d8, d9, g3, g6, h2, h3, h6 (type of investigation, investigation findings, component codes and investigation conclusions), h11.The product was returned with the membrane completely unfolded and blood on the exterior of the catheter and in the inner lumen.Two kinks were observed on the catheter tubing approximately 76.7cm and 75.4cm from the iab tip.An underwater leak test of the balloon, catheter, y-fitting, and extracorporeal tubing was performed, and no leaks were detected.The iab was placed on the cardiosave pump, and a gas loss alarm sounded from the pump while the iab was pumping resulting on stopping the pumping immediately.The reported events of "alarm, leak in iab circuit & alarm, check iab catheter " cannot be confirmed by the evaluation.However, the reported failure of kink was confirmed by the evaluation and an analyzed failure of "alarm, gas loss" was found during the investigation.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.

Brand Name
MEGA 8FR. 50CC IAB WITH ACCESSORIES, US ONLY
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer Contact
henry pena
15 law drive
fairfield, NJ 07004
MDR Report Key21718258
Report Number2248146-2025-0000185
Device Sequence Number18514638
Product Code DSP
UDI-Device Identifier10607567109619
UDI-Public(01)10607567109619(10)3000382865(17)270422(11)240422
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K133074
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0296-01U
Device Catalogue Number0684-00-0296-01U
Device Lot Number3000382865
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2025
Supplement Date Received by Manufacturer05/09/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight80 KG